MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NW ABLATION SYSTEM, US; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NW ABLATION SYSTEM, US; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number NWC1US1N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Pain (1994)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 9/26/2024 b3: event year only reported: 2024 attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: please provide details about precise site of the burn.What is the relationship of the location site of the burn verses where the probes were being used? what was the severity of the burn? how was the burn/pain treated? was a re-operation required? can any photos be provided? what is the doctor's experience with the device? what¿s the patient¿s current status? an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the liver ablation and the patient experienced abdominal wall pain/burn.They are currently surveying the patient for any further complications.Surgeon believed it could be tied to the angle that the probes were placed at within the patient that led to the post-op reaction.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/21/2024 additional information was requested and the following was obtained: in the response, it was mentioned the patient didn¿t need any ¿special treatment.¿ can you please provide what exact treatment the patient underwent to address the pain/burn? was the grade of the burn ever determined? "our plastics team gave topical care, but no surgery.Sorry, they never put a grading scale in their note" attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: can you please provide more details on the topical care? was the topical treatment prescribed or over the counter?.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/7/2024.Additional information was requested and the following was obtained: almost all better.He did not need any special treatment.Should be getting our 3 month scan very soon.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: in the response, it was mentioned the patient didn't need any ¿special treatment.¿ can you please provide what exact treatment the patient underwent to address the pain/burn? was the grade of the burn ever determined? call home did not reveal any issues or errors.Service reviewed and did not see any issues with the system.The system is performing to specifications.Please see other pis for probe investigations.The service history was reviewed through a search of complaints for this system.There are no other service events or complaints for this particular issue reported against this system from 7/1/2024 to 10/17/2024.System nm14nea00231 was manufactured in 2014 (over one year ago).A review of manufacturing ncs will not be completed due to the age of this system.

Brand Name
NW ABLATION SYSTEM, US
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key20318093
Report Number3008769756-2024-00020
Device Sequence Number15399221
Product Code NEY
UDI-Device Identifier00853719006753
UDI-Public(01)00853719006753(11)140226
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNWC1US1N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer10/24/2024
11/07/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date11/07/2024
11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown